Alert archive / Arkansas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 13, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Mar 4, 2004, 8:05 PM CST for Faulkner County, Pulaski County, Arkansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 4, 2004, 8:05 PM CST (02:05 UTC)
- Expired
- Mar 4, 2004, 8:35 PM CST
- In force
- 30 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Faulkner County, AR, Pulaski County, AR
The radar
The Little Rock radar (KLZK), 20 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 4, 6:15 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 2.1 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 798 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 295 m²/s²
- 0-3 km storm-relative helicity
- 489 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
420
WUUS54 KLZK 050205
SVRLIT
ARC045-119-050235-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
805 PM CST THU MAR 4 2004
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PULASKI COUNTY IN CENTRAL ARKANSAS
FAULKNER COUNTY IN CENTRAL ARKANSAS
* UNTIL 835 PM CST
* AT 755 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR PINNACLE MOUNTAIN...OR ABOUT 16 MILES WEST
OF NORTH LITTLE ROCK AIRPORT...MOVING NORTHEAST AT 55 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MAYFLOWER AND CONWAY AROUND 810 PM CST
GIBSON AROUND 815 PM CST
VILONIA AROUND 825 PM CST
ENOLA AROUND 830 PM CST
MOUNT VERNON AROUND 835 PM CST
&&
THE MAIN SEVERE WEATHER THREAT IN THE WARNING AREA IS STRONG AND
GUSTY WINDS. SOME DAMAGE MAY OCCUR SUCH AS DOWNED TREES OR TREE LIMBS
AND POWER LINES. THE STORM MAY ALSO PRODUCE HAIL IN SOME AREAS. FOR
YOUR PROTECTION...GO INDOORS UNTIL THE STORM PASSES.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3490 9258 3475 9247 3493 9214 3523 9213
3518 9244
$$
46What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 4, 4:00 PM CST, 4 hours 5 minutes earlier.
Area forecast discussion, Mar 4, 4:00 PM CST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 400 PM CST THU MAR 4 2004 .SHORT TERM...TONIGHT THROUGH SUNDAY SEVERE WEATHER SITUATION SHAPING UP TO THE WESY OF THE AREA THIS AFTERNOON. NEW 21Z RAOB AT KLZK CONTINUES TO SHOW A GOOD MID LEVEL CAP SO IT LOOKS LIKE THERE WILL BE LITTLE OR NO THUNDERSTORM ACTIVITY AHEAD OF THE MAIN EVENT. IMAGINE THE CAP WILL ERODE AS THE UPPER TROF MOVES CLOSER AND THE FORCING WILL ALSO HELP OVERCOME IT SO STILL EXPECT AT LEAST A SQUALL LINE TO RACE ACROSS THE AREA EARLY TONIGHT. WILL KEEP POPS AT 90 PERCENT EARLY TONIGHT WITH MENTION OF SEVERE. SOME STRONG TO SEVERE ACTIVITY COULD LINGER PAST 06Z IN EASTERN ZONES BUT WILL LEAVE MENTION OF SEVERE OUT FOR LATER TONIGHT AT THIS TIME. WILL CONTINUE LOWER POPS LATER TONIGHT WITH MOSTLY SHOWERS. UPPER TROFFING CONTINUES TO THE WEST OF THE AREA THROUGH FRIDAY WITH A COUPLE OF MORE WEAKER SHORT WAVES MOVING THROUGH. DESPITE DRY SLOT... WILL NEED TO KEEP SMALL POPS IN FOR FRIDAY AND SOME CLOUDS. WILL KEEP HIGHER POPS IN THE SOUTHEAST THROUGH FRIDAY AS THE MAIN MOISTURE AXIS MAY NOT CLEAR THAT AREA UNTIL LATE IN THE DAY. ANOTHER SHORT WAVE WITH A FAIR AMOUNT OF MOISTURE MOVES ACROSS THE NORTH LATE FRIDAY NIGHT. OVERALL MOISTURE SHOULD BE LESS AS TONIGHTS ACTIVITY SHOULD SWEEP A LOT OF THE DEEP MOISTURE AWAY. WILL KEEP SLIGHT CHANCE POPS FOR LIGHT RAIN IN THE NORTH FOR FRIDAY NIGHT. HEIGHTS RISE ON SATURDAY AND SURFACE HIGH QUICKLY SHIFTS TO THE SOUTH WHICH WILL BRING IN WEST WINDS AND GOOD WARMING. ANOTHER WEAK SHORT WAVE MOVES BY FROM THE NORTH SATURDAY NIGHT INTO SUNDAY BUT MOISTURE LOOKS MORE SCARCE WITH THIS SO WILL NOT MENTION PRECIPITATION WITH THIS. TEMPS TONIGHT WILL BE TOUGH CALL BUT DO NOT THINK THERE WILL BE A LOT OF COOLING. WENT CLOSE TO MAV MINS. PATTERN FRIDAY WILL BE FAVORABLE FOR GOOD WARMING ESPECIALLY IN CENTRAL ARKANSAS. CLOUDS MAY HOLD MAXES DOWN A LITTLE IN THE SOUTH. PUT HIGHEST MAXES IN CENTRAL ARKANSAS. MADE LITTLE CHANGE TO TEMP FORECASTS BEYOND FRIDAY. && .LONG TERM...SUNDAY NIGHT THROUGH THURSDAY HIGH PRESSURE WILL DOMINATE THE WEATHER MONDAY THROUGH THE MIDDLE OF THE WEEK. THIS WILL BRING DRIER AIR AND PARTLY CLOUDY SKIES TO THE AREA. PARTLY CLOUDY SKIES WILL BE THE RULE MONDAY THROUGH THURSDAY. HIGH TEMPERATURES WILL BE NEAR NORMAL THROUGH THE EXTENDED PERIOD WHILE LOW TEMPERATURES WILL BE NORMAL TO SLIGHTLY BELOW NORMAL. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 56 72 45 62 / 90 30 10 10 HARRISON AR 51 63 38 56 / 90 20 20 10 HOT SPRINGS AR 55 73 45 62 / 90 20 10 10 PINE BLUFF AR 57 70 46 63 / 90 30 10 10 MOUNTAIN HOME AR 52 62 38 56 / 90 30 20 10 MONTICELLO AR 59 69 47 64 / 90 30 10 10 SEARCY AR 55 70 44 62 / 90 30 10 10 MOUNT IDA AR 55 72 45 62 / 90 20 10 10 RUSSELLVILLE AR 54 70 44 60 / 90 20 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES...LAKE WIND ADVISORY TONIGHT FOR ZONES ARZ003>007...ARZ012>016...ARZ021>025...ARZ030>034... ARZ037>047...ARZ052>057...ARZ062>067. && 29/51
Hazardous weather outlook, Mar 4, 6:14 PM CST, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 614 PM CST THU MAR 4 2004 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-051100- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 614 PM CST THU MAR 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT A WARM FRONT WAS LOCATED IN MISSOURI AND A COLD FRONT WAS LOCATED IN EASTERN OKLAHOMA ON THE LATEST WEATHER MAP. THE COLD FRONT WILL CONTINUE MOVING TOWARD ARKANSAS THIS EVENING AND WILL ENTER WESTERN ARKANSAS BY MIDNIGHT TONIGHT. MUCH OF ARKANSAS IS IN A MODERATE RISK FOR SEVERE WEATHER THIS AFTERNOON AND TONIGHT. THE MAIN STORM SYSTEM IN WEST TEXAS WILL TRACK NORTHEASTWARD TONIGHT. A COLD FRONT TRAILING SOUTHWARD FROM THE LOW WILL APPROACH ARKANSAS THIS EVENING AND MOVE ACROSS THE STATE OVERNIGHT. AS THE FRONT MOVES INTO THE WARM AND UNSTABLE AIRMASS...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS ARKANSAS DURING THE EVENING HOURS. THE STORMS ARE LIKELY TO REACH SEVERE LEVELS QUICKLY. IT APPEARS THAT SEVERE WEATHER WILL BE MOST LIKELY ACROSS CENTRAL AND SOUTHERN SECTIONS OF THE STATE. THE MAIN SEVERE WEATHER THREATS WILL BE DAMAGING WINDS AND LARGE HAIL...WITH ISOLATED TORNADOES POSSIBLE AS WELL. THIS WILL BE THE FIRST SIGNIFICANT EVENT OF THE SEVERE WEATHER SEASON. PEOPLE ACROSS THE NATURAL STATE ARE ADVISED TO PREPARE FOR SEVERE STORMS TONIGHT. CHECK THE LATEST FORECAST...AND LOOK FOR FURTHER STATEMENTS FROM YOUR NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TONIGHT AS THE POTENTIAL FOR SEVERE WEATHER INCREASES. 51
In the hours before
Local storm report, Mar 4, 6:52 PM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
652 PM CST THU MAR 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG MURFREESBORO 34.06N 93.69W
03/04/2004 PIKE AR LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
&&
28Local storm report, Mar 4, 7:18 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
718 PM CST THU MAR 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND GST JASPER 36.01N 93.19W
03/04/2004 60 MPH NEWTON AR TRAINED SPOTTER
&&
28Local storm report, Mar 4, 7:42 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
742 PM CST THU MAR 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 5 WSW HASKELL 34.48N 92.72W
03/04/2004 0.75 INCH SALINE AR EMERGENCY MNGR
&&
28Local storm report, Mar 4, 7:43 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
743 PM CST THU MAR 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0723 PM HAIL HOT SPRINGS 34.49N 93.05W
03/04/2004 0.75 INCH GARLAND AR EMERGENCY MNGR
0715 PM TSTM WND DMG HOT SPRINGS 34.49N 93.05W
03/04/2004 GARLAND AR EMERGENCY MNGR
BARN COLLAPSED AT HORSE RACE TRACK. LARGE TREE DOWN ON A
HOUSE NEARBY.
&&
28The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 6:12 PM CST | Severe Thunderstorm Warning | LZK | Johnson, Logan | 53 min |
| Mar 4, 6:15 PM CST | Severe Thunderstorm Warning | LZK | Montgomery, Pike | 50 min |
| Mar 4, 6:36 PM CST | Severe Thunderstorm Warning | LZK | Clark, Garland, Hot Spring | 49 min |
| Mar 4, 6:43 PM CST | Severe Thunderstorm Warning | LZK | Newton | 42 min |
| Mar 4, 7:03 PM CST | Severe Thunderstorm Warning | LZK | Saline | 37 min |
| Mar 4, 7:13 PM CST | Severe Thunderstorm Warning | LZK | Boone | 32 min |
| Mar 4, 7:23 PM CST | Severe Thunderstorm Warning | LZK | Faulkner, Perry, Pulaski | 42 min |
| Mar 4, 7:38 PM CST | Severe Thunderstorm Warning | LZK | Newton, Searcy | 32 min |
| Mar 4, 7:42 PM CST | Severe Thunderstorm Warning | LZK | Saline | 28 min |
| Mar 4, 7:57 PM CST | Severe Thunderstorm Warning | LZK | Marion | 33 min |
| Mar 4, 8:11 PM CST | Severe Thunderstorm Warning | LZK | Baxter | 29 min |
| Mar 4, 8:20 PM CST | Severe Thunderstorm Warning | LZK | Cleburne, White | 40 min |
| Mar 4, 8:24 PM CST | Severe Thunderstorm Warning | LZK | Hot Spring, Saline | 31 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.